Alert archive / Ohio / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 7, NWS Wilmington, OH

February 11, 20096 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Feb 11, 2009, 5:06 PM EST for 6 counties in Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 5:06 PM EST (22:06 UTC)
Expired
Feb 11, 2009, 6:00 PM EST
In force
54 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fairfield County, OH, Fayette County, OH, Franklin County, OH, Licking County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 83 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 1:59 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 4:44 PM EST, 22 minutes earlier.

Area forecast discussion, Feb 11, 4:44 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EST WED FEB 11 2009

.SYNOPSIS...
DEEPENING LOW PRESSURE MOVING THROUGH THE LOWER GREAT LAKES WILL
PULL A COLD FRONT ACROSS THE REGION TONIGHT. HIGH WINDS WILL
USHER IN COLDER AIR BEHIND THE FRONT. HIGH PRESSURE AND DRY AIR WILL
BUILD IN FROM THE SOUTHWEST FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LOW IS OVER EASTERN ILLINOIS. SHOWERS AND THUNDERSTORMS WITH
BOWING SEGMENTS ARE SLICING THROUGH ILN AREA...WITH A DRY SLOT TO
THE WEST...FOLLOWED BY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THE LOW CENTER.

THOUGH MUCH OF OUR AREA IS UNDER TORNADO WATCHES 16 AND 18...WE HAVE
NOT RECEIVED ANY REPORTS OF DAMAGE SO FAR SO IT APPEARS THAT
ACTIVITY HAS BEEN BELOW SEVERE LIMITS THIS AFTERNOON. EASTERN
LOCATIONS HAD PARTIAL SUNSHINE EARLIER THIS AFTERNOON...SO
SLIGHTLY HIGHER INSTABILITY THERE MAY CAUSE SOME THUNDERSTORMS TO
BECOME SEVERE.

AFTER SEVERE THREAT ENDS THIS EVENING...WIDESPREAD SYNOPTIC SCALE
HIGH WINDS WILL OCCUR IN THE TIGHT PRESSURE GRADIENT ON THE SOUTH
SIDE OF THE DEPARTING LOW. WIND GUSTS TO 60 MPH ARE STILL
EXPECTED...AND A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 5 AM.

LINGERING SHOWERS WILL DIMINISH IN COVERAGE BY LATE EVENING WITH
LOSS OF DAYTIME HEATING BUT WILL NOT DISAPPEAR. SNOW WILL MIX IN
TOWARD MORNING WITH LITTLE ACCUMULATION.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
IT WILL REMAIN WINDY ON THURSDAY WITH GUSTS TO 40 MPH BUT SPEEDS
WILL BE BELOW WARNING OR ADVISORY CRITERIA. ISOLATED LINGERING
SHOWERS WILL END BY AFTERNOON...LEAVING PARTLY SUNNY SKIES. HIGH
PRESSURE WILL KEEP THINGS DRY THURSDAY NIGHT AND FRIDAY. LOW
PRESSURE WILL BRING THE LIKELIHOOD FOR LIGHT AMOUNTS OF RAIN AND
SNOW FRIDAY NIGHT. TEMPERATURES WILL STAY ABOVE NORMAL BUT WILL
NOT BE AS WARM AS IN THE FIRST HALF OF THIS WEEK.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FOR THE BEGINNING OF THE EXTENDED PERIOD...BOTH GFS AND ECMWF NOW
SHOWING LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN
INDIANA...SOUTHERN OHIO...AND KENTUCKY AND THEN SOUTHEAST TO THE MID
ATLANTIC COAST EITHER LATE SATURDAY OR SATURDAY NIGHT. THE ECMWF IS
A LITTLE SLOWER WITH THIS SYSTEM. PRECIPITATION EXPECTED TO BE A MIX
OF RAIN AND SNOW MANY AREAS TO START AND THEN WILL TRANSITION TO
RAIN AS LOW BRINGS WARMER AIR TO MUCH OF FORECAST AREA AND THEN
TRANSITIONS TO SNOW SHOWERS AS COLD WRAPS AROUND BEHIND THE LOW.
KEPT POPS IN CHANCE CATEGORY WITH PRECIPITATION ENDING SUNDAY NIGHT
BUT POPS MAY NEED TO BE RAISED IN LATER FORECASTS.

SUNDAY WILL BE DRY. HIGH PRESSURE WILL MOVE ACROSS THE OHIO RIVER
VALLEY REGION MONDAY AND TUESDAY EXTENDING THE PERIOD OF DRY
WEATHER.

ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO EFFECT THE OHIO RIVER
VALLEY REGION TOWARD THE END OF THE EXTENDED PERIOD...WEDNESDAY OF
NEXT WEEK. THIS LOW PRESSURE SYSTEM IS EXPECTED TO TAKE A SIMILAR
TRACK AS THE LOW THIS SATURDAY AND MOVE FROM THE MID MISSISSIPPI
RIVER VALLEY ACROSS SOUTHERN INDIANA...SOUTHERN OHIO...AND NORTHERN
KENTUCKY AND THEN SOUTHEAST.

TEMPERATURES READINGS ARE EXPECTED TO BE NEAR NORMAL SATURDAY
THROUGH WEDNESDAY...WITH HIGHS IN THE MID 30S TO MID 40S AND LOWS IN
THE 20S.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
CONVECTIVE LINE WILL MOVE INTO AREA NEAR/AFTER 20Z...AFFECTING
KCVG/KLUK...THEN UP TO KCMH/KLCK NEAR 23Z. KLCK/KCMH WILL CONTINUE
WTH VFR CIGS PRIOR TO THIS TIME. HAVE TRIED TIMING THE CB AND
LOWERED VSBYS/CIGS ASSOC WTH CONVECTIVE LINE. SEVERE STORMS
POSSIBLE WITH LINE...BUT GENERALLY GUSTS TO 35-45KTS. VERY LITTLE
LIGHTNING CURRENTLY OBSERVED WITH THIS LINE OVR KY ATTM. THE MORE
SEVERE WIND WILL COME BEHIND THE CONV LINE WHERE GUSTS FROM 50 TO
APPROACHING 60KTS ESPECIALLY FROM 22Z-04Z IN THE SW AND 23-06Z IN
THE EAST. KILN SNDG AT 12Z HAD 50KTS AT JUST 25K FT. 18Z SNDG TO
BE RELEASED...AND AM ANTICIPATING THESE WINDS TO BE MUCH CLOSER TO
SFC WTH MIXING OCCURRING...THEN TRANSPORTED DOWN TO THE SFC FROM
ABOUT 22Z ONWARD.

OUTLOOK...MVFR CEILINGS ARE LIKELY THURSDAY. MVFR CEILINGS AND
MVFR/IFR VISIBILITIES ARE POSSIBLE LATE FRIDAY NIGHT INTO SUNDAY
WITH RAIN/SNOW.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR KYZ089>100.
IN...HIGH WIND WARNING UNTIL 5 AM EST THURSDAY FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...PARKER
AVIATION...JDR
Hazardous weather outlook, Feb 11, 2:08 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
208 PM EST WED FEB 11 2009

INZ058-059-066-KYZ100-OHZ045-046-052>056-060>065-070>074-080>082-088-
121915-
FAYETTE IN-UNION IN-FRANKLIN IN-LEWIS-UNION OH-DELAWARE-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HIGHLAND-ADAMS-PIKE-SCIOTO-
208 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 18 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

INZ050-OHZ026-034-035-042>044-051-121915-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
208 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

AS LOW PRESSURE TRACKS ACROSS THE GREAT LAKES TODAY...A COLD FRONT
WILL QUICKLY SWEEP THROUGH THE OHIO VALLEY LATE THIS AFTERNOON. A
LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT...WITH THE POTENTIAL TO PRODUCE DAMAGING WINDS AND A FEW
TORNADOES.

AFTER THE FRONT PASSES...WINDS WILL INCREASE FROM THE WEST. WINDS
WILL BECOME VERY STRONG WITH GUSTS UP TO 60 MPH POSSIBLE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

INZ073>075-080-KYZ089>099-OHZ077>079-121915-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-HAMILTON-
CLERMONT-BROWN-
208 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...TORNADO WATCH 16 IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Feb 11, 4:35 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND GST     2 S WILMINGTON          39.41N 83.83W
02/11/2009  M58.00 MPH       CLINTON            OH   OFFICIAL NWS OBS

            RECORDED AT THE NWS OFFICE.

&&

HATZOS
Local storm report, Feb 11, 4:51 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND DMG     FALMOUTH                38.67N 84.33W
02/11/2009                   PENDLETON          KY   TRAINED SPOTTER

            GUTTERS AND SHINGLES BLOWN OFF HOUSES.

0356 PM     TSTM WND DMG     BROOKSVILLE             38.68N 84.07W
02/11/2009                   BRACKEN            KY   LAW ENFORCEMENT

            A CAR PORT WAS BLOWN DOWN.

0358 PM     TSTM WND DMG     FELICITY                38.84N 84.10W
02/11/2009                   CLERMONT           OH   LAW ENFORCEMENT

            POWER POLES DOWN. ONE TREE DOWN ON A HOUSE.

0410 PM     TSTM WND DMG     MOUNT ORAB              39.03N 83.92W
02/11/2009                   BROWN              OH   PUBLIC

            LARGE LIMBS DOWN.

0422 PM     TSTM WND GST     2 SSW HERRON HILL       38.56N 83.51W
02/11/2009  E60.00 MPH       LEWIS              KY   TRAINED SPOTTER

            ESTIMATED GUST TO 60 MPH IN RIBOLT.

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:44 PM ESTSevere Thunderstorm WarningILNButler, Hamilton46 min
Feb 11, 3:26 PM ESTSevere Thunderstorm WarningILNBrown, Clermont49 min
Feb 11, 4:21 PM ESTSevere Thunderstorm WarningILNAdams, Scioto39 min
Feb 11, 4:33 PM ESTSevere Thunderstorm WarningILNAdams, Clinton, Fairfield, Fayette, Greene, Highland and 4 more42 min
Feb 11, 5:02 PM ESTSevere Thunderstorm WarningILNScioto13 min
Feb 11, 5:14 PM ESTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross46 min
Feb 11, 5:15 PM ESTSevere Thunderstorm WarningILNClermont, Hamilton45 min
Feb 11, 5:21 PM ESTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Logan, Miami, Montgomery38 min
Feb 11, 5:31 PM ESTSevere Thunderstorm WarningILNDelaware, Licking44 min
Feb 11, 5:40 PM ESTSevere Thunderstorm WarningILNButler, Darke, Miami, Montgomery, Preble, Shelby50 min
Feb 11, 5:40 PM ESTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Hamilton, Highland, Warren50 min
Feb 11, 5:42 PM ESTSevere Thunderstorm WarningILNFairfield, Licking33 min
Feb 11, 5:50 PM ESTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Warren40 min
Feb 11, 5:50 PM ESTSevere Thunderstorm WarningILNHardin, Logan, Union19 min
Feb 11, 6:11 PM ESTSevere Thunderstorm WarningILNClinton, Fairfield, Fayette, Franklin, Greene, Highland and 3 more49 min
Feb 11, 6:15 PM ESTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Logan, Madison, Miami and 2 more45 min
Feb 11, 6:31 PM ESTSevere Thunderstorm WarningILNAuglaize, Mercer31 min
Feb 11, 6:44 PM ESTSevere Thunderstorm WarningILNFairfield, Hocking, Licking, Pickaway46 min
Feb 11, 2:37 PM ESTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant, Owen53 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.